MAUDE Adverse Event Report: 3M ESPE DENTAL PRODUCTS MDI 2.4X10MM MDI O-BALL PROSTHETIC HEAD - COLLARED; DENTAL IMPLANT

3M ESPE DENTAL PRODUCTS MDI 2.4X10MM MDI O-BALL PROSTHETIC HEAD - COLLARED; DENTAL IMPLANT
Catalog Number MOB-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The implant fragments were examined visually using a light microscope.The fractured surface was homogeneous and shows no obvious root cause of a material failure.
 
Event or Problem Description
On (b)(6) 2018 a dentist from (b)(6) reported that a (b)(6) -year-old female patient had a 3m¿ espe¿ 2.4x10mm mdi o-ball prosthetic head - collared (mob-10) implant fractured.On (b)(6) 2018 it was reported to 3m that the implant was surgically removed without complication using a lindemann burr.The current patient status was reported to be fine.The implant was placed in the upper jaw in (b)(6) 2013.The reason for implant breakage could not be determined.

Brand Name
MDI 2.4X10MM MDI O-BALL PROSTHETIC HEAD - COLLARED
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
3M ESPE DENTAL PRODUCTS
2510 conway avenue
st. paul MN 55144 1000
MDR Report Key7622024
Report Number3005174370-2018-00006
Device Sequence Number13903069
Product Code DZE
UDI-Device Identifier30605861053915
UDI-Public30605861053915
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K031106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dentist
Device Catalogue NumberMOB-10
Device Lot NumberN369640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR